Jump to content
CrazyBoards.org

Manic as hell on lower dose Lamictal.


Recommended Posts

Just writing to vent.  Sorry...just bare with me here. 

I'm so f***ing mean right now.  I'm sure it is the lower dose of Lamictal that is causing it.  I feel manic as hell and am LONGING for the days of higher doses of Lamictal...hoping for the normal feelings I've been told I will have!?!  I've been at 75mgs for a week now and I'm supposed to go another week before I go to 100mgs!!!  Damn if I even make it that long.  I'm talking about a hundred miles a minute and I'm raging over everything and it seems to be getting worse as each day passes.

Today is my 15th wedding anniversary and I'm pretty sure my husband is thinking, "damn if I can make it another DAY with this bat shit crazy woman...let alone another 15 YEARS"  Actually he is being very sweet...lovely bouquet of flowers, baloons, and a box of chocolates...which I'm sure I will devour before the day is through!!!  Geez, I hate this shit...this isn't even the FUN mania...this is the CRAZY AS SHIT stuff that I HATE!!  Even my SIX year old son asked me why I was being mad at everyone...poor child...don't you know your mom is as looney as they come??????  Man, I hope I get stable soon...I hate to even think about the crazy ass memories my kids are gonna be left with!!!  They are my world (along with the poor man I have tortured for 15 years) and the main reason I sought out help...I damn sure don't want to put them through the crazy ass life I lived/live with my mentally insane mother...who by the way still acts as if there is nothing wrong with her!!!

I'm gonna call my pdoc and see if I should start my 100mgs tonight instead of waiting another week...I know I can't get through another week feeling this out of control...hell I'll be in the car heading to god knows where...Vegas, yeah that sounds like the spot!!!!!!!!!!!!! 

Sorry for the rant...just needed to come to the place where all the other crazies like me can at least understand what I'm going through...my sane family looks at me like I sprouted a second head....

aimee

.....now back to your regularly scheduled posting....... 

Link to comment
Share on other sites

Aimee, please do call your doc

and vent away  i've been doing it for the last several days

had to get the poison out of my head

vent as much as you need to do

spike

and please stop beating yourself up

yeah, I've been told the same thing and it's hard not to do

but it's worth trying to be kind and gentle with your own heart

Link to comment
Share on other sites

Guest Llamanator

Aimee, CALL YOUR DOC.

I know that for me, Lamictal's much-touted AD effect actually exacerbates the manic spectrum. It took *everything* up instead of leveling things out.

I'm not sure what your doc would want to do, but he needs to know about this. Lamictal takes a looooong time to get up to mood stabilizer doses, as you know. You need something to help you *now.*

I wish you luck.

Mimi

Link to comment
Share on other sites

Aimee,

          I tried lamictal monotherapy & got crazy on 200 mgs.  I stopped w/o docs

approval & got worse.  Now I have to tirate all over again with my newly added

risperdal.  Everyone is right with the advice to let your pdoc know what's going on.

I could have found relief much sooner if I gave mine a call.  Hope you're feeling

better soon!   

                  * Scatty

Link to comment
Share on other sites

Thanks for all the support!!

Called pdoc y'day and he suggested 50mgs of Seroquel in the AM.  I'm already taking 50mgs in the PM for sleep.  I am a ZOMBIE, but I am NOT feeling out of control like I was.  He said that if I found 50mgs too overwhelming during the day, that he is alright with 25mgs, but he really didn't want to push the 100mgs of Lamictal up by one week.  I'm lucky hubby is able to help out by totin' the kids to school in the morning for me today and tomorrow, then he's off work until mid week next week.  Whew...next Wed. is when I can start my 100mgs...boy, I'm really looking forward to the higher doses and want desperately for the Lamictal to be good for me.  I have read about others having such a hard time finding the right medication(s) and I just hope I am one of the lucky ones that gets it right sooner than later.  I'm not sure I'm even making sense at this point in my rambling....sorry! 

My pdoc likes to go up VERY SLOWLY with the Lamictal.  I'm a trusting patient.  I have no reason to be otherwise at this point in my treatment, as all has gone smoothly so far.  I do feel he knows what is best for me during this time.  When I went up to 50mgs on the Lamictal, I woke up one night and honestly thought my husband was "plotting" to kill me!!!!  He was coming back to bed after going to the bathroom!!!!  Ack...can you believe that...and I also had this really freaky bug issue.  Long story, but a couple ants in the house totally set me off and I was repeating in my head...you have to leave...you have to leave...get out of here!! 

Again, thank everyone for their help during my off the wall rant yesterday.  It helps me so much to have a community that can relate to my "issues."

aimee

Link to comment
Share on other sites

Guest Llamanator

Okay. Breathe.

A 25mg increase every two weeks is the standard MINIMUM for Lamictal, 'k? Much faster increases your risk for serious side effects that might keep you from being able to take the drug. Everyone else that takes it is pretty much in the same situation. It is not slow, it is NORMAL.

A 12.5mg increase every two weeks is a reeeeeally slow titration.

FYI.

Mimi

Link to comment
Share on other sites

We had to add Topamax to my Lamictal for a similar reason as yours. I was still having some cycling even though some of my depressive symptoms were better. And I'm on 300mg of Lamictal, too.

In addition to those, I take Magnesium Taurate which I read is good for mania as well. Magnesium Taurate works on pretty much the same systems as Topamax.

I just had a nasty experience with Abilify myself (kinda similar to what you were feeling). I had dysphoric mania, paranoia delusions, agitation, anxiety, mad as a hornet, some rage. I've been having to take GABA (bonded with Niacinamide and Inositol) supplements around 4 times a day to squelch that fire!!! It seems to be working, too, and I feel calmer overall considering the stress. Bad thing is it takes Abilify a couple weeks to be completely out of my system! So I may be relying on GABA supplements for at least a week until things normalize and/or my Topamax gets to the target dose. My bad reaction was caused by dopamine excess from Abilify's dopamine agonism.

GABA is supposed be the "brake" for your brain and therefore is calming. It keeps your dopamine/norepinephrine in check and keeps you brain from going into overdrive, and hence, prevent mania. Mood stablizers work on GABA and Glutamate and prevent bipolar episodes that way.

Link to comment
Share on other sites

I think your doc is on the right track.  As others have said, going slow with Lamictal is the best course.  It was worth the crappiness/mania at 50mg -> 100mg for me.  I am at 125 and going to 150 in a week.  Feeling the most stable I have felt in quite awhile.  I know it sucks now, but hopefully it will be worth it for you too.

Link to comment
Share on other sites

I felt nortz on lamictal right up until I hit 100.  200 was even better, but at 100 I was suddenly, strangely level.  I hadn't minded the craziness too much because it was a relief from the unmitigated depression I had been in, though I'm sure my clients thought I was really losing my mind this time.

Try to hang on.  Also, every time I increase my dosage I get a little hit of hypomania for a few days.  so if you increase Wednesday and still feel a little whacky, try to hold out a few days for the change to take effect.

With luck, you'll be one of us that doesn't need adjunctive meds to calm down.  At worst you'll need a bit of a "downer" med to keep it all anchored.  But you're right, it's nice if this one is The One.

Link to comment
Share on other sites

Too tired to read through the full thread (sorry) -- just wanted to say that I was an evil bitch from hell on the lower doses of Lamictal, and only started stabilising (as in no longer evil bitch from hell) once I hit 100mg.  Finally hit target dose of 200mg a few days ago and haven't had the urge to kill anyone for... I don't know, at least 2 hours... heh.. j/k  I think it may be something peculiar to this med.  Hope it gets sorted out for you asap.

PS I went very very very slowly with the lamictal titration, but that's b/c I'm hyper-sensitive to side effects and the pdoc let me take it as slow as I wanted.  Can't remember when I started, but I think it took me about 2 months to hit this dose.  (may be less or more time; sorry, memory's screwed from all the meds)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...